Alert archive / Mississippi / Tornado Warnings in 2009
Tornado Warning 71, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Dec 24, 2009, 3:39 PM CST for Jackson County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 24, 2009, 3:39 PM CST (21:39 UTC)
- Expired
- Dec 24, 2009, 4:15 PM CST
- In force
- 36 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Jackson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 24, 10:37 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 255 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 395 m²/s²
- 0-3 km storm-relative helicity
- 501 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 242139
TORLIX
MSC059-242215-
/O.NEW.KLIX.TO.W.0071.091224T2139Z-091224T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
339 PM CST THU DEC 24 2009
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL JACKSON COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITY OF ESCATAWPA...
* UNTIL 415 PM CST
* AT 337 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GAUTIER...
OR 6 MILES SOUTHWEST OF PASCAGOULA...MOVING NORTH AT 50 MPH.
* THE TORNADO WILL BE NEAR...
ESCATAWPA BY 350 PM CST...
VANCLEAVE BY 355 PM CST...
WADE BY 405 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3036 8858 3037 8860 3036 8862 3035 8869
3074 8867 3074 8845
TIME...MOT...LOC 2139Z 189DEG 42KT 3035 8864
$$
24/RR1 follow-up statement
000
WWUS54 KLIX 242206
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
406 PM CST THU DEC 24 2009
MSC059-242215-
/O.CON.KLIX.TO.W.0071.000000T0000Z-091224T2215Z/
JACKSON MS-
406 PM CST THU DEC 24 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CST FOR CENTRAL
JACKSON COUNTY...
AT 405 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A TORNADO. THIS TORNADO WAS LOCATED NEAR ESCATAWPA...MOVING
NORTH AT 50 MPH.
THE TORNADO WILL BE NEAR...
WADE BY 415 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING
FOR SOUTHERN MISSISSIPPI.
&&
LAT...LON 3036 8858 3037 8860 3036 8862 3035 8869
3074 8867 3074 8845
TIME...MOT...LOC 2206Z 192DEG 41KT 3048 8859
$$
CABWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Dec 24, 12:21 PM CST, 3 hours 18 minutes earlier.
Area forecast discussion, Dec 24, 12:21 PM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1221 PM CST THU DEC 24 2009
.UPDATE...
CANCELLED TORNADO WATCH 807 DUE TO DIMINISHING THREAT OF SEVERE WEATHER
IN THIS AREA. TORNADO WATCH 808...WHICH IS FOR AREAS EAST OF I-55
REMAINS IN EFFECT THROUGH 6 PM.
&&
.PREV DISCUSSION... /ISSUED 1057 AM CST THU DEC 24 2009/
UPDATE...
QUICK UPDATE TO THE PACKAGE TO INCLUDE NEW TORNADO WATCH FOR
EASTERN PORTIONS OF THE FORECAST AREA THROUGH 6 PM. THE REMAINDER
OF THE FORECAST PACKAGE LOOKS TO BE ON TRACK AT THIS TIME. 32
PREV DISCUSSION... /ISSUED 728 AM CST THU DEC 24 2009/
UPDATE...
SOUNDING DISCUSSION...
THE ATMOSPHERE REMAINS SATURATED FROM THE SURFACE UP TO NEAR 820
MB AND NEAR 630 MB...PRECIPITABLE WATER VALUE IS 1.22 INCHES. THE 0
TO 3 KM STORM RELATIVE HELICITY VALUE HAS RISEN TO 554 AND THE 0
TO 6 KM STORM MOTION IS OUT OF THE SOUTHWEST AT 27 KNOTS. WINDS
ARE OUT OF THE SOUTHEAST AT THE SURFACE SHIFTING SOUTH THEN
SOUTHWEST ABOVE 650 MB...40 KNOT WINDS ARE OCCURRING JUST OFF THE
SURFACE NEAR 1000 FEET.
PREV DISCUSSION... /ISSUED 508 AM CST THU DEC 24 2009/
UPDATE...
PRODUCTS HAVE BEEN UPDATED FOR ISSUANCE OF TORNADO WATCH 807 WHICH
IS IN EFFECT UNTIL 1 PM.
PREV DISCUSSION... /ISSUED 426 AM CST THU DEC 24 2009/
SHORT TERM...
UPPER LOW CENTERED OVER THE PERMIAN BASIN CONTINUES TO CHARGE
EASTWARD ACROSS TEXAS. SLIGHTLY MORE COMPLEX SFC FEATURES WITH COLD
FRONT JUST EAST OF HOUSTON RACING TOWARDS PREFRONTAL TROUGH OVER
WESTERN LA. THESE TWO WILL MERGE WITHIN THE NEXT FEW HOURS. AREA OF
STRONG DIFFLUENCE WILL SHIFT EWD ALONG WITH COLD FRONT. LIXCWA
REMAINS IN WARM AND MOIST AREA WITH LOW TO MID 60 TD/S AND MID TO
UPPER TEMPS. 06Z SOUNDING SHOWS MODERATE INSTABILITY WITH STRONG
DIRECTIONAL SHEAR IN THE LOWER LEVELS. A LARGE DRY SLOT EXISTS FROM
AROUND 600 TO 300MB. WITH A LACK OF UPR LVL FORCING AND LIMITED
INSTABILITY. THIS IS LIKELY THE CULPRIT FOR SUCH LITTLE CURRENT
PRECIP COVERAGE AS LCH HAS A MORE INST AND IS CLOSER TO THE
APPROACHING FRONT AND UPPER LOW. MORE DISCRETE THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG WESTERN ZONES THIS MORNING AND PROGRESS
EASTWARD THROUGHOUT THE DAY. GFSBUF SOUNDINGS INDICATE INCREASING
SHEAR AND CAPE AS THE FRONT APPROACHES. ONE CONCERN NOTED IN THIS
MODEL SOUNDING IS LOW LEVEL WARMING AROUND 850MB. IN DOING
THIS...AND AREA OF VERY STEEP LAPSE RATES WILL DEVELOP JUST ABOVE
THIS LAYER. THE POTENTIAL RESULT WOULD BE BETTER TRANSPORT OF STRONG
WINDS TO THE SURFACE. SO...COULD SEE MORE WIDESPREAD DAMAGING WINDS
ACROSS THE AREA THAN PREVIOUSLY EXPECTED.
BACK EDGE OF THE RAIN SHIELD SHOULD EXIT THE CWA TONIGHT BEFORE
MIDNIGHT. STRONG COLD AIR ADVECTION WILL BRING TEMPS DOWN INTO THE
MID 30S TO AROUND 40 OVERNIGHT ALONG WITH MODERATE WESTERLY WINDS.
SO TEMPS WILL FEEL COOLER THAN ACTUAL.
LONG TERM...
MUCH MORE PLEASANT...ALBEIT UNSEASONABLY COOL...WEATHER EXPECTED FOR
CHRISTMAS DAY THROUGH THE WEEKEND. NOT EXPECTING ANY RAIN AND SKIES
SHOULD BE SUNNY TO PARTLY CLOUDY. PERSISTENT NORTHERLY FLOW THROUGH
THIS PERIOD WILL LEAD TO HIGHS WILL RANGE FROM UPPER 40S TO MID 50S
AND LOWS IN THE UPPER 20S ALONG THE MS/LA BORDER TO MID 30S ON THE
COAST. DEEP UPPER LOW OVER THE GREAT LAKES REGION WILL FINALLY EJECT
NE EARLY NEXT WEEK. MORE ZONAL PATTERN WILL ENSUE MON AND TUES UNTIL
THE NEXT TROUGH APPROACHES. MODELS INDICATE A MUCH WEAKER TROUGH
THAN THE CURRENT MOVING THROUGH...HOWEVER...MOISTURE WILL RETURN AS
A SFC LOW DEVELOPS ALONG THE NORTHERN GULF. RAIN CHANCES WILL BE ON
THE INCREASE FROM LATE TUES NIGHT THROUGH THURSDAY MORNING.
MEFFER
AVIATION...
BIG ISSUES THROUGH THE MORNING WILL BE LOW CLOUDS THEN STRONG TO
SEVERE TSRA. KBTR-KMCB WILL HAVE CIGS VARYING BETWEEN MVFR AND IFR
WITH KMSY-KGPT MOSTLY MVFR. A COLD FRONT WILL MOVE THROUGH TODAY
WITH A SQUALL LINE EXPECTED ALONG IT. STORMS ARE EXPECTED TO BE
QUITE STRONG WITH WIND GUSTS POSSIBLY UP TO 60 KTS. A FEW STORMS
COULD DEVELOP AHEAD OF THE LINE AND MAY BECOME SVR PROVIDING AN
INCREASED TORNADO RISK. GRADIENT WINDS WILL BE QUITE STRONG AS WELL
WITH SRLY WINDS AHEAD OF THE FRONT AROUND 15-20KT WITH GUSTS UP TO
30KTS. WINDS WILL REMAIN STRONG AFTER THE FRONTAL PASSAGE AND VEER
AROUND THE THE WEST. THE FRONT SHOULD PASS THROUGH KBTR AND KMCB
AROUND 16-17Z THEN KHDC AROUND 18Z...KMSY/KASD 18-19Z...AND THEN
THROUGH KGPT AROUND 19-20Z. 22/TD
MARINE...
STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO PRODUCE HIGH END SMALL
CRAFT ADVISORY CONDITIONS BOTH AHEAD OF AND BEHIND THE COLD FRONT
TODAY AND TONIGHT WITH OCCASIONAL GUSTS ABOVE GALE FORCE EXPECTED.
HAVE MAINTAINED A SMALL CRAFT ADVISORY AT THIS TIME...BUT WILL HAVE
TO CONSIDER UPGRADING TO A GALE WARNING IF THE SUSTAINED WINDS GET
UP AROUND 30 KNOTS. SEAS...ALREADY RUNNING 7 TO 10 FEET EARLY THIS
MORNING...WILL BUILD TO AS HIGH AS 11 TO 13 FEET OVER MUCH OF THE
COASTAL WATERS THIS AFTERNOON AND EVENING. THUNDERSTORMS THAT MOVE
THROUGH THE MARINE AREA COULD BE SEVERE AND PRODUCE WINDS OVER 50
KNOTS AND ISOLATED WATERSPOUTS. STRONG NORTHWEST WINDS WILL CONTINUE
AT SMALL CRAFT ADVISORY CRITERIA CHRISTMAS MORNING...THEN SEAS WILL
STAY UP NEAR 7 FEET OVER THE OFFSHORE WATERS EVEN AS WINDS SUBSIDE
CHRISTMAS AFTERNOON. COLD HIGH PRESSURE WILL SETTLE OVER THE CENTRAL
GULF COAST REGION CHRISTMAS DAY INTO SATURDAY...BUT THE PRESENCE OF
THE COLD AIR WILL NOT LET WINDS GET TOO LIGHT OVER THE WATER. IN
FACT...ADDITIONAL SURGES OF COOL TO COLD AIR WILL BRING WINDS UP TO
OR NEAR EXERCISE CAUTION CRITERIA SUNDAY INTO MONDAY. 22/TD
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 67 36 47 27 / 100 20 0 0
BTR 68 35 50 30 / 100 10 0 0
MSY 72 42 51 35 / 100 10 0 0
GPT 69 41 51 30 / 100 40 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD ADVISORY UNTIL 9 PM THURSDAY FOR THE FOLLOWING
ZONES: LOWER PLAQUEMINES...LOWER ST.
BERNARD...ORLEANS...ST. TAMMANY...AND UPPER ST. BERNARD.
SMALL CRAFT ADVISORY FROM 6 AM FRIDAY TO 6 PM FRIDAY FOR THE
FOLLOWING ZONES: LOWER ST. BERNARD...AND LOWER TERREBONNE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.
SMALL CRAFT ADVISORY UNTIL 6 PM FRIDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS
FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
NM.
MS...COASTAL FLOOD ADVISORY UNTIL 9 PM THURSDAY FOR THE FOLLOWING
ZONES: HANCOCK...HARRISON...AND JACKSON.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.
SMALL CRAFT ADVISORY UNTIL 6 PM FRIDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS
FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
NM.
&&Hazardous weather outlook, Dec 24, 11:01 AM CST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1101 AM CST THU DEC 24 2009 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-250030- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1101 AM CST THU DEC 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT A SQUALL LINE CURRENTLY EXTENDING FROM AROUND WOODVILLE THROUGH THE BATON ROUGE AREA TO NEAR HOUMA WILL CONTINUE TO MOVE EAST AND AFFECT THE REMAINDER OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THIS AFTERNOON. THE PRIMARY THREATS FROM THIS SQUALL LINE WILL BE STRONG GUSTY WINDS OF 40 TO 50 MPH AND ISOLATED TORNADOES. TORNADO WATCHES ARE IN EFFECT ACROSS THE ENTIRE REGION. RECENT HEAVY RAINFALL HAS RESULTED IN VERY SATURATED SOIL ACROSS THE AREA. THIS MAY LEAD TO A HIGHER THAN NORMAL POTENTIAL FOR SHALLOWLY ROOTED TREES TO BE UPROOTED BY STRONG WINDS. ADDITIONALLY...HEAVY RAIN WILL BE POSSIBLE WITH THE HIGHEST ACCUMULATIONS ALONG AND NORTH OF INTERSTATE 12. SMALL CRAFT ADVISORIES WILL BE IN EFFECT FOR THE COASTAL WATERS AND TIDAL LAKES THROUGH TONIGHT. WINDS OF 20 TO 30 KNOTS...WITH OCCASIONAL GUSTS TO 40 KNOTS POSSIBLE...ESPECIALLY OVER THE COASTAL WATERS. SEAS NEAR SHORE OF 5 TO 9 FEET AND 9 TO 11 FEET OFFSHORE. SEVERAL AREA RIVERS REMAIN NEAR OR ABOVE FLOOD STAGE. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND RIVER FORECASTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERAL AREA RIVERS WILL REMAIN NEAR OR ABOVE FLOOD STAGE. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND RIVER FORECASTS FOR SPECIFIC DETAILS. SMALL CRAFT ADVISORIES WILL CONTINUE OVER THE COASTAL WATERS THROUGH FRIDAY AFTERNOON. NORTHWEST WINDS OF 20 TO 30 KNOTS AND SEAS OF 7 TO 9 FEET ARE EXPECTED. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TODAY ACROSS SOUTHEAST LOUISIANA AS WELL AS SOUTHERN AND COASTAL MISSISSIPPI. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHERS SERVICE OFFICE IN SLIDELL OR TO YOUR LOCAL LAW ENFORCEMENT. 32
In the hours before
Special weather statement, Dec 24, 12:21 PM CST, 3 hours 18 minutes before
LAZ059>064-067>069-241915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1221 PM CST THU DEC 24 2009 ...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST. CHARLES PARISH...ST. BERNARD PARISH...JEFFERSON PARISH...ORLEANS PARISH...LAFOURCHE PARISH...PLAQUEMINES PARISH... AT 1220 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 15 MILES WEST OF KENNER TO 7 MILES SOUTHWEST OF CUT OFF...MOVING NORTHEAST AT 30 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... LAROSE...GALLIANO...NEW SARPY...DESTREHAN...NEW ORLEANS ARMSTRONG AIRPORT...WAGGAMAN...HARAHAN...AVONDALE...BRIDGE CITY...METAIRIE... WESTWEGO...MARRERO...BARATARIA...JEAN LAFITTE...LAFITTE...HARVEY... NEW ORLEANS...GRETNA...LAKEFRONT AIRPORT...VIOLET...TIMBERLANE... TERRYTOWN...MYRTLE GROVE...EAST NEW ORLEANS...CHALMETTE AND BELLE CHASSE THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 50 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THIS LINE OF STORMS COULD BECOME SEVERE WITH LITTLE WARNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. CAB
Special weather statement, Dec 24, 1:06 PM CST, 2 hours 33 minutes before
LAZ039-040-MSZ071-077-080-081-242100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 106 PM CST THU DEC 24 2009 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING WASHINGTON PARISH...WALTHALL COUNTY...PEARL RIVER COUNTY...HANCOCK COUNTY...ST. TAMMANY PARISH...HARRISON COUNTY... AT 104 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 30 MILES NORTH OF BOGALUSA TO 14 MILES SOUTH OF MANDEVILLE...MOVING EAST AT 25 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... VARNADO...SUN...BUSH AND BOGALUSA BY 125 PM... LACOMBE BY 130 PM... CROSSROADS BY 135 PM... SLIDELL AIRPORT BY 140 PM... SLIDELL AND PEARL RIVER BY 150 PM... PICAYUNE BY 155 PM... THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM THURSDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
Special weather statement, Dec 24, 1:09 PM CST, 2 hours 30 minutes before
LAZ061>064-067>070-242045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 109 PM CST THU DEC 24 2009 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. BERNARD PARISH...JEFFERSON PARISH...ORLEANS PARISH...LAFOURCHE PARISH... PLAQUEMINES PARISH... AT 108 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM NEW ORLEANS TO 19 MILES SOUTHWEST OF PORT SULPHUR...MOVING EAST AT 35 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... LAKEFRONT AIRPORT...CHALMETTE...VIOLET...EAST NEW ORLEANS...POINTE A LA HACHE...YSCLOSKEY...EMPIRE...BURAS...BOOTHVILLE ASOS...BOOTHVILLE AND VENICE THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD BECOME SEVERE WITH LITTLE OR NO WARNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. CAB
Local storm report, Dec 24, 1:40 PM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
140 PM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM MARINE TSTM WIND N TIMBALIER BAY BUOY 29.17N 90.58W
12/24/2009 M57 MPH GMZ550 LA C-MAN STATION
WIND GUST TO 49.9 KNOTS.
&&
BWAGNERLocal storm report, Dec 24, 1:46 PM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
146 PM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM MARINE TSTM WIND LAKEFRONT AIRPORT 30.04N 90.03W
12/24/2009 M43 MPH ORLEANS LA ASOS
37 KNOT GUST AT LAKEFRONT AIRPORT.
&&
BWAGNERSpecial weather statement, Dec 24, 2:07 PM CST, 1 hour 32 minutes before
MSZ077-080>082-242215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 207 PM CST THU DEC 24 2009 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING PEARL RIVER COUNTY...HANCOCK COUNTY...JACKSON COUNTY...HARRISON COUNTY... AT 208 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 6 MILES SOUTHWEST OF POPLARVILLE TO 12 MILES WEST OF WAVELAND...MOVING EAST AT 25 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... POPLARVILLE BY 220 PM... KILN BY 230 PM... WAVELAND BY 235 PM... DIAMONDHEAD BY 240 PM... BAY ST. LOUIS BY 245 PM... LONG BEACH BY 305 PM... THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. 24/RR
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 4:59 AM CST | Coastal Flood Advisory | LIX | 16 hr | |
| Dec 24, 8:40 AM CST | River Flood Warning | LIX | Harrison | 48 hr |
| Dec 24, 11:32 AM CST | River Flood Warning | LIX | Pearl River | 23 hr |
| Dec 24, 11:46 AM CST | River Flood Warning | LIX | Pearl River | 23 hr |
| Dec 24, 3:45 PM CST | Tornado Warning | LIX | Jackson | 15 min |
| Dec 24, 3:46 PM CST | Tornado Warning | LIX | Jackson | 14 min |
Nearby
Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.